Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 1, 2002, 5:16 PM MDT for Uintah County, Utah; Moffat County, Rio Blanco County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2002, 5:16 PM MDT (23:16 UTC)
- Expired
- Jun 1, 2002, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Moffat County, CO, Rio Blanco County, CO, Uintah County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4390 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS55 KGJT 012316
SVRGJT
COC081-103-UTC047-020000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
515 PM MDT SAT JUN 1 2002
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL UINTAH COUNTY IN NORTHEAST UTAH
SOUTHWESTERN MOFFAT COUNTY IN NORTHWEST COLORADO
EXTREME NORTHWESTERN RIO BLANCO COUNTY IN NORTHWEST COLORADO
* UNTIL 600 PM MDT
* AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 29 MILES NORTHWEST OF DINOSAUR TO
21 MILES WEST OF DINOSAUR...OR FROM 7 MILES NORTHEAST OF NAPLES TO
20 MILES SOUTH OF NAPLES...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER DINOSAUR AT 535 PM MDT
THIS LINE OF SEVERE THUNDERSTORMS WILL PRODUCE WINDS IN EXCESS OF 60
MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAND JUNCTION.
LAT...LON 4059 10951 4029 10936 4006 10948 4023 10857
4046 10844 4076 10859What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:30 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 1, 1:30 PM MDT, 3 hours 46 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 130 PM MDT SAT JUN 1 2002 IN THE NEAR TERM...WEAKENING UPPER LOW MOVING ACROSS WESTERN UTAH. MID TO HIGH CLOUDS AHEAD OF THIS SYSTEM COVERING MUCH OF THE CWFA WITH ISOLATED SHOWERS AND THUNDERSTORMS. VIRGA LIKELY OCCURRING BELOW MOST SHOWERS AND STORMS. DRY SLOT MOVING INTO SOUTHERN UTAH AND WILL BE MOVING OVER THE CWFA THIS EVENING. SHOWERS AND STORMS SHOULD DIE OUT QUICKLY WITH SUNSET FOR LACK UPPER SUPPORT. GRADIENT WINDS PICKED UP AS EXPECTED...AND WITH ISOLATED LIGHTNING STRIKES OCCURRING...AND STRONG CONVECTIVE GUST POTENTIAL...WILL CONTINUE THE RED FLAG WARNING THROUGH THE EVENING. SOUTHWEST FLOW AHEAD OF THE TROUGH AXIS CONTINUES OVER THE AREA TONIGHT AND SUNDAY. 700MB FLOW IS PROGGED TO BE A LITTLE WEAKER BUT STILL EXPECT BREEZY CONDITIONS SUNDAY AFTERNOON. MODELS SUGGEST SOME THICKNESS PACKING AND MOISTURE ENHANCEMENT ACROSS THE NORTHWEST PORTION OF THE CWFA LATE SUNDAY AND MONDAY. LOOKS LIKE THIS AREA WILL HAVE THE BEST CHANCE OF SOME SHOWERS OR THUNDERSTORMS ALTHOUGH POPS WILL STILL BE SMALL. COOLER TEMPS SUNDAY...ESPECIALLY ACROSS THE NW CWFA WHERE MORE CLOUDS AND COOLER 700MB TEMPS WILL BE. NOT AS MUCH CONCERN REGARDING FIRE WEATHER SUNDAY WITH LESS WIND... COOLER TEMPERATURES...AND LESS CHANCE OF LIGHTNING. WILL FAVOR A SLOWER PROGRESSION OF THE TROUGH FOR THE MONDAY TIME FRAME. INCREASING CLOUDS WITH LOW POPS THROUGHOUT THE CWFA. COOLER BUT NOT AS DRAMATIC AS MAV GUIDANCE SUGGESTS. TAL TUESDAY-SATURDAY: TROF PASSAGE ON TRACK FOR TUESDAY WITH THE BEST POPS NEAR THE CONTINENTAL DIVIDE. NEW GFS IS NOT AS DEEP/COLD AS PREVIOUS RUN INDICATING THE AVN REMAINS CONFUSED WITH THIS TROPA AND BEYOND. OTHER MODELS SLOWER...WITH THE EC CONSISTENT WITH A SPLITTING SOLUTION AND THE SOUTHERN BRANCH REMAINING CUTOFF OVER YUMA. FOR THIS PACKAGE WILL TRIM BACK TUESDAY POPS ESPECIALLY IN UTAH, AND INDICATE LESS COOLING. FOR WED-THU-FRI-SAT...TEMPS QUICKLY RECOVER (T7 10-15-16C) AS FLAT RIDGE BUILDS INTO NM/AZ. WILL KEEP A SLIGHT CHANCE OF HIGH-BASED THUNDERSTORMS...MAINLY SOUTHERN MTNS ASSUMING YUMA CLOSED-LOW MAY PROVIDE A SOUTHERN MOISTURE FETCH. WITH LOW CONFIDENCE WILL PROVIDE LITTLE DETAIL BEYOND THURSDAY. RAMEY .GJT...RED FLAG WARNING UNTIL MIDNIGHT FOR WESTERN COLORADO AND EASTERN UTAH.
In the hours before
Local storm report, Jun 1, 5:04 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION, CO
504 PM MDT SAT JUN 1 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM TRIDELL UT 60 MPH TSTM WIND GUST
06/01/02 UINTAH REPORTED BY WEATHER
SPOTTER
TALThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:10 PM MDT | Severe Thunderstorm Warning | GJT | Uintah | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Severe Thunderstorm Warnings in Utah, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.